Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 23, NWS Mobile, AL

February 27, 2008Walton County, Florida

NWS Mobile, AL issued this red flag warning at Feb 27, 2008, 1:56 PM CST for Walton County, Florida. It took effect at Feb 28, 2008, 10:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 27, 2008, 1:56 PM CST (19:56 UTC)
In effect from
Feb 28, 2008, 10:00 AM CST
Expired
Feb 28, 2008, 6:00 PM CST
In force
8 hr
Issued by
NWS Mobile, AL

County Walton County, FL

The radar

The Eglin Afb radar (KEVX), 25 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2008-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2008-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -256 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
986 m above ground
0-6 km bulk shear
105 kt
0-1 km storm-relative helicity
-256 m²/s²
0-3 km storm-relative helicity
-306 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMOB 271956
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
156 PM CST WED FEB 27 2008

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM TODAY FOR THE
WESTERN FLORIDA PANHANDLE DUE TO A LONG DURATION OF LOW RELATIVE
HUMIDITY BELOW 35 PERCENT...

...A RED FLAG WARNING IS NOW IN EFFECT ON THURSDAY AFTERNOON FOR THE
WESTERN FLORIDA PANHANDLE DUE TO THE POTENTIAL OF A LONG DURATION OF
LOW RELATIVE HUMIDITY...

.STRONG HIGH PRESSURE WILL BUILD OVER THE CENTRAL GULF COAST
REGION THROUGH EARLY FRIDAY. COOLER AND MUCH DRIER CONDITIONS CAN
BE EXPECTED THROUGH EARLY FRIDAY. AFTERNOON RELATIVE HUMIDITIES
WILL HAVE TO BE CLOSELY MONITORED THROUGH THURSDAY.

FLZ001>006-008-281200-
/O.UPG.KMOB.FW.A.0019.080228T1800Z-080229T0000Z/
/O.NEW.KMOB.FW.W.0023.080228T1600Z-080229T0000Z/
/O.CON.KMOB.FW.W.0022.000000T0000Z-080228T0000Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
COASTAL WALTON-
156 PM CST WED FEB 27 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM CST THURSDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

STRONG HIGH PRESSURE WILL BUILD OVER THE CENTRAL GULF COAST
REGION THROUGH EARLY FRIDAY. COOLER AND MUCH DRIER CONDITIONS CAN
BE EXPECTED THROUGH EARLY FRIDAY. AFTERNOON RELATIVE HUMIDITIES
BELOW 35 PERCENT WILL BE LIKELY ON THURSDAY AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY AND WARMER TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

$$
1 follow-up statement
000 
WWUS84 KMOB 280901
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
301 AM CST THU FEB 28 2008

...A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING
THROUGH 6 PM CST THIS AFTERNOON FOR THE WESTERN FLORIDA PANHANDLE DUE
TO A LONG DURATION OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT...

.A COOL AND DRY AIRMASS WILL REMAIN OVER THE AREA TODAY. RELATIVE
HUMIDITY VALUES WILL AGAIN DROP BELOW CRITICAL VALUES LATE THIS
MORNING THROUGH THE AFTERNOON.

FLZ001>006-008-290000-
/O.CON.KMOB.FW.W.0023.080228T1600Z-080229T0000Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
COASTAL WALTON-
301 AM CST THU FEB 28 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM CST THIS AFTERNOON...

A COOL AND DRY AIRMASS WILL REMAIN OVER THE AREA TODAY. RELATIVE
HUMIDITY VALUES WILL AGAIN DROP BELOW CRITICAL VALUES LATE THIS
MORNING THROUGH THE AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARMER TEMPERATURES WILL CREATE RAPID FIRE
GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Feb 27, 4:30 AM CST, 9 hours 26 minutes earlier.

Area forecast discussion, Feb 27, 4:30 AM CST, 9 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
430 AM CST WED FEB 27 2008

.SHORT TERM...(TODAY THROUGH FRIDAY)...LONGWAVE UPPER TROUGH WILL
TRANSLATE ACROSS THE FORECAST AREA TODAY. THIS WILL MAINTAIN UPPER
LEVEL NORTHWESTERLY FLOW INTO THURSDAY. THIS WILL ALSO SUPPORT SFC
HIGH PRESSURE BUILDING INTO THE FORECAST AREA FROM THE WEST THROUGH
TODAY. THUS...STRONG COLD AIR ADVECTION WILL CONTINUE WITH GUSTY
NORTHWEST WINDS IN THE AFTERNOON AND HIGHS STRUGGLING INTO THE UPPER
40S AND LOW 50S IN MOST LOCATIONS. WINDS WILL DECREASE TONIGHT AS
THE HIGH SETTLES OVER THE REGION...ALLOWING TEMPS TO FALL A FEW
DEGREES BELOW THOSE OBSERVED THIS MORNING. A MODERATING TREND BEGINS
THURSDAY AS THE HIGH SLIDES EAST OF THE FORECAST AREA AND A LIGHT
SOUTHEASTERLY FLOW DEVELOPS...ALLOWING HIGHS TO CLIMB TO NEAR 60.
THE WARMEST DAY OF THE SHORT TERM PERIOD WILL BE FRIDAY IN ADVANCE
OF A WEAK COLD FRONT THAT WILL WASH OUT OVER THE AREA FRIDAY NIGHT.
NOT MUCH MOISTURE RECOVERY IS EXPECTED AND WILL MAINTAIN THE SLIGHT
CHANCE POPS W/ THIS FRONT. HIGHS ON FRIDAY RETURN TO NEAR
CLIMATOLOGY IN THE MID AND UPPER 60S. /13

.LONG TERM...(SATURDAY THROUGH TUESDAY)...MOISTURE LEVELS WILL
INCREASE THROUGH THE WEEKEND AS A STRONGER TROUGH MOVES ACROSS THE
ROCKIES. THIS WILL CAUSE LEE CYCLOGENESIS ON SUNDAY IN THE CENTRAL
PLAINS. THIS LOW WILL MOVE RAPIDLY INTO SOUTHERN CANADA BY SUNDAY
NIGHT INTO MONDAY WITH THE TRAILING COLD MOVING ACROSS THE AREA
MONDAY AFTERNOON AND EVENING. HAVE CONTINUED CHANCE POPS MONDAY
AFTERNOON AND EVENING AS THERE ARE STILL SOME TIMING ISSUES WITH
THIS FRONT...THE ECMWF IS A LITTLE SLOWER. SOME STRONG STORMS ARE
AGAIN POSSIBLE WITH THIS FRONTAL PASSAGE BUT IT IS TOO EARLY TO
DISCUSS SPECIFIC THREATS. TEMPERATURES WILL BE AROUND CLIMATOLOGICAL
NORMALS THROUGH MONDAY WITH ANOTHER COOL DOWN IN THE WAKE OF THE
FRONT ON TUESDAY. /13

&&

.MARINE...STRONG NORTHERLY WINDS OVER THE MARINE AREA WILL GRADUALLY
DECREASE THROUGH TONIGHT ALONG WITH SUBSIDING SEAS AS HIGH PRESSURE
BUILDS INTO THE AREA. THE HIGH PRESSURE SYSTEM SHIFTS EASTWARD
THURSDAY ALLOWING FOR A LIGHT ONSHORE FLOW TO DEVELOP WHICH PERSISTS
THROUGH THE WEEKEND. /29

&&

.FIRE WEATHER...A DRY AIRMASS WILL REMAIN ACROSS THE AREA THROUGH
THURSDAY. MOISTURE LEVELS BEGIN TO INCREASE ON FRIDAY AS HIGH
PRESSURE MOVES EAST OF THE AREA AND A SOUTHEASTERLY FLOW DEVELOPS.
/13

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      52  32  59  42 /  00  00  00  00
PENSACOLA   53  33  59  41 /  00  00  00  00
DESTIN      55  36  58  45 /  00  00  00  00
EVERGREEN   49  27  59  33 /  00  05  00  00
WAYNESBORO  51  26  61  38 /  00  05  00  00
CAMDEN      47  27  59  36 /  00  05  00  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM 10 AM WEDNESDAY TO 6 PM WEDNESDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
     INLAND OKALOOSA...AND INLAND SANTA ROSA.

     FIRE WEATHER WATCH FROM NOON THURSDAY TO 6 PM THURSDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
     INLAND OKALOOSA...AND INLAND SANTA ROSA.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 AM WEDNESDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
     NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
     20 NM...AND MOBILE BAY.

     SMALL CRAFT ADVISORY UNTIL 2 PM WEDNESDAY FOR THE FOLLOWING
     ZONES: WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
     NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
     TO 60 NM.

&&

13.JC
29.DE
Hazardous weather outlook, Feb 27, 5:18 AM CST, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
518 AM CST WED FEB 27 2008

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-281200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
518 AM CST WED FEB 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INLAND SOUTHEAST
MISSISSIPPI...SOUTH ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND
THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

STRONG NORTHWESTERLY WINDS OVER THE MARINE AREA WILL CREATE
HAZARDOUS CONDITIONS FOR SMALL CRAFT DURING THE MORNING HOURS.
THERE IS AN INCREASED RISK OF WILDFIRES ACROSS THE NORTHWEST FLORIDA
PANHANDLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS AN INCREASED RISK OF WILDFIRES ACROSS THE NORTHWEST FLORIDA
PANHANDLE ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT SHOULD NOT BE
REQUIRED.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 3:48 AM CSTFire Weather WatchMOBWalton10 hr

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.